Thunderstorm Wind, Overton
- When
- May 31, 3:27 PM CST
- Where
- Overton County, Hanging Limb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -85.167
Trees were blown down.
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 31, 2:44 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT WED MAY 31 2006 .SHORT TERM (TONIGHT-THU)...UPR RIDGE LIMITED DEVELOPMENT OF AFTERNOON THUNDERSTORMS THROUGH MID AFTERNOON. BUOYANCY AXIS AND STEEP LAPSE RATES WERE COLLOCATED FROM N MS INTO S CNTRL KY...AND STRONG STORMS DEVELOPED IN THE CUMBERLAND PLATEAU AWAY FROM THE UPPER RIDGE. THESE STORMS WILL TO MOVE SLOWLY WEST THE PLATEAU. A SFC FRONT HAS PULLED UP STATIONARY NEAR THE OH VLY THIS AFTERNOON AND WILL NOT COME INTO PLAY TONIGHT. MAV/MET MOS POPS TOO HIGH TONIGHT...SCATTERED AND LIMITED POPS THIS EVENING. UPR TROUGH SHIFTS HIGHER MOISTURE FROM THE MID MS VLY EAST OVER MID TN THU. HEATING...MORE CLOUDS AND A FRONTAL APPROACH SUPPORTS LIKELY POPS. NAM SFC PRES/WINDS PREFERRED OVER GFS. LIKELY CHC CONTINUES THU NIGHT AS COLD FRONT LOOKS TO PUSH THROUGH MID TN. .LONG TERM (FRI-WED)...H8 PATTERN SHOWS COOLER AIR WILL PUSH SOUTH WITH UPR TROUGH OVER THE OH/TN VLYS THIS WEEKEND. NORTH FLOW IS DEEP AND AIR DRY. DIURNAL HEATING WILL GENERATE CLOUDS BUT WILL KEEP PCPN OUT OF WEEKEND FORECAST AT THIS TIME. THE COOLER PATTERN LOOKS TO MODIFY EARLY NEXT WEEK WITH THE APPROACH OF ANOTHER COLD FRONT. KEPT RAIN CHC SLIGHT WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 87 66 82 / 50 70 70 20 CLARKSVILLE 69 83 64 82 / 50 70 70 10 CROSSVILLE 64 82 63 76 / 40 60 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED MAY 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND TONIGHT. THERE IS A SMALL CHANCE THAT SOME STORMS COULD BECOME LOCALLY SEVERE...PRODUCING HAIL AND OR POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS MAY AFFECT THE MID-STATE THURSDAY AND THURSDAY NIGHT AS A STORM SYSTEM PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. 07
The Nashville radar (KOHX), 125 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down.
I-40 westbound lanes in Hermitage was flooded over.
Trees were blown down.
Trees blown down near the intersection of Highway 96 and Carothers Rd.
Large tree limbs down on Crow Cut Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506598, 5506599, 5506600, 5506601, 5506602.